Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 167, NWS Little Rock, AR

May 10, 2021Scott County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 10, 2021, 11:08 AM CDT for Scott County, Arkansas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 11:08 AM CDT (16:08 UTC)
Expired
May 10, 2021, 11:20 AM CDT
In force
12 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Scott County, AR

The radar

The Western Arkansas radar (KSRX), 52 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

048 
WUUS54 KLZK 101608
SVRLZK
ARC127-101645-
/O.NEW.KLZK.SV.W.0167.210510T1608Z-210510T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1108 AM CDT Mon May 10 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Southwestern Scott County in western Arkansas...

* Until 1145 AM CDT.

* At 1108 AM CDT, a severe thunderstorm was located near Morgan
  Springs, or 18 miles northwest of Mena, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Waldron...                        Beauchamp...
  Morgan Springs...                 Black Fork...
  Y City...                         Needmore...
  Winfield...                       Hon...
  Boles...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3486 9445 3498 9405 3469 9399 3474 9445
TIME...MOT...LOC 1608Z 266DEG 35KT 3481 9441 

HAIL...1.00IN
WIND...60MPH
 
$$

67
1 follow-up statement
940 
WWUS54 KLZK 101620
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1120 AM CDT Mon May 10 2021

ARC127-101630-
/O.CAN.KLZK.SV.W.0167.000000T0000Z-210510T1645Z/
Scott AR-
1120 AM CDT Mon May 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SCOTT COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3486 9445 3498 9405 3469 9399 3474 9445
TIME...MOT...LOC 1618Z 266DEG 35KT 3482 9427 

$$

67

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:45 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 10, 6:45 AM CDT, 4 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
645 AM CDT Mon May 10 2021

.UPDATE...

Updated to include the 12Z aviation discussion.

&&

.AVIATION...

Widespread MVFR to IFR stratus continues with minimal if any
improvement over central/southern terminals this period. Cigs
may lift to low VFR this afternoon before dropping back to
MVFR/IFR after 11/00Z, although confidence is low. Also not
confident in coverage of TSRA today, although HOT/ADF carry the
highest probability, so included VC mention with activity most
likely by and after 10/17-18Z. Winds will remain largely N/NE and
any gusts should diminish by afternoon.

&&

.PREV DISCUSSION...(ISSUED 358 AM CDT Mon May 10 2021)

SHORT TERM...Today Through Tuesday Night

A cold front over far southern AR continues to slowly sink south
this morning with rain and thunder now well removed from the area.
As the southern periphery of a large surface ridge noses in from
the Plains today, expecting winds to remain northerly to
northeasterly and relatively dry air to remain in place near the
surface. Temperatures will only reach the 60s by this afternoon
and dewpoint temperatures in the 40s and 50s will keep humidity
low.

The main weather concern heading into mid-week will be rain and
thunder potential. Flow aloft will remain largely zonal through
the period with troughiness confined to the central and northern
Plains. As disturbances translate through this mean flow pattern,
expecting subtle forcing and moisture advection to produce
scattered showers and storms locally with coverage most closely
tied to a lingering frontal boundary at 850 mb, progged to remain
draped over southern/western sections. Marginal elevated
instability could support some small hail, although severe weather
is not anticipated.

Precipitation coverage will expand by Tuesday and Tuesday night
as another mid/upper level trough moves across the Plains.
Temperatures will remain below average through the end of the
period.

LONG TERM...Wednesday Through Sunday Night

Showers will linger over southern Arkansas on Wednesday as
a front slowly settles toward the Gulf Coast. Behind the
front, a large area of high pressure will build over the
region from the north Thursday and Friday.

By the weekend, the high will slide to the east, and return
flow will bring progressively warmer temperatures and increasing
moisture. As this happens, several models are showing a storm
system heading this way from the southwest United States. Ridging
will be noted over the south central/southeast states, and this
will tend to slow the system down.

As the system slowly approaches, have isolated scattered showers and
a few thunderstorms in the forecast Saturday and Sunday.
Precipitation will be mostly confined to northern/western sections
of the state.

Temperatures will be largely below average until the weekend, with
at/above normal readings thereafter.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...DTC
Hazardous weather outlook, May 10, 4:02 AM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
402 AM CDT Mon May 10 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
402 AM CDT Mon May 10 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms may develop across southern
and western Arkansas through tonight. Aside from small hail, no
hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

DTC/46

In the hours before

Special weather statement, May 10, 11:00 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1100 AM CDT Mon May 10 2021

ARZ037-040-101630-
Polk AR-Scott AR-
1100 AM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK AND WESTERN SCOTT
COUNTIES UNTIL 1130 AM CDT...

At 1100 AM CDT, Doppler radar was tracking a strong thunderstorm near
Heavener, or 18 miles south of Poteau, moving east at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Waldron...                        Beauchamp...
Oliver...                         Morgan Springs...
Bates...                          Black Fork...
Cauthron...                       Black Fork Mountain Wilderness...
Winfield...                       Hon...
Y City...                         Needmore...
Boles...                          Rich Mountain...

LAT...LON 3491 9445 3496 9429 3496 9426 3497 9423
      3503 9403 3467 9398 3470 9446
TIME...MOT...LOC 1600Z 266DEG 35KT 3479 9457

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:38 PM CDTSpecial Weather StatementLZKDesha37 min
May 10, 11:00 AM CDTSpecial Weather StatementLZKScott30 min
May 10, 1:03 PM CDTSpecial Weather StatementLZKGarland27 min
May 10, 1:29 PM CDTSpecial Weather StatementLZKSaline31 min
May 10, 1:46 PM CDTSpecial Weather StatementLZKSaline29 min
May 10, 2:39 PM CDTSpecial Weather StatementLZKJefferson36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.